MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP CLEARCORE EUS BIOPSY NEEDLE; FCG BIOPSY NEEDLE

COOK IRELAND LTD ECHOTIP CLEARCORE EUS BIOPSY NEEDLE; FCG BIOPSY NEEDLE
Model Number G60992
Medical Device Problem Codes Retraction Problem (1536); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
The needle tip would not go fully back into the sheath.They got another device to finish the procedure.1.Please describe the location in the body for the intended target site (pancreas, stomach, lungs, etc.) (if lungs, which lymph node was being targeted? e.G., 2r, 2l, 4r, ao, ar, 11ri, 11s, etc.) pancreatic head 2.Was gaining access to the target site difficult? n/a, yes, no yes 3.Was puncture of the targeted site difficult? no 4.What is the scope manufacturer and model number that was used? olympus 180 5.Was the scope recently service/repaired? no 6.Was the device used in a tortuous position? yes 7.Was force required to remove the device? n/a, yes, no 8.Were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior toreturn? (if yes, please specify what additional defect(s) were observed and where on the device this was observed) no 9.Did the patient require any additional procedures as a result of this event? n/a, yes, no10.If additional intervention was performed, was it during the same procedure as the device failure or was it scheduled for another day? n/a 11.Was there difficulty locking the sheath (or needle) in place or slipping experienced during use? no.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation 1 unit of lot c2287798 of echo-bx-22 was returned open in its original packaging.The device related to this occurrence underwent a laboratory evaluation on the 30th of october 2025.On evaluation of the devices the following observations were made: visual inspection: device returned with stylet hub broken and separate from device.Proximal kink observed below sheath extender.Stylet observed to be protruding from the distal end of sheath.Distal end of needle examined and no issues observed, biological material present.Functional inspection: sheath extender able to advance with difficulty.Needle handle able to advance and retract with difficulty.The reported failure was not observed.After the product was received and during laboratory decontamination, it was noted that an additional information from the customer was attached.The details provided are as follows: the needle tip would not go fully back into the sheath and also the luer lock connector top broke off.Clarification was requested as follows: ¿device for this complaint was evaluated in the lab.Durin evaluation the below was observed.1.Device returned with stylet hub broken and separate from device.2.Proximal kink observed below sheath extender.3.Stylet observed to be protruding from the distal end of sheath.As per description of event customer had needle retraction difficulty: ¿the needle tip would not go fully back into the sheath¿.Additional information provided: 8.Were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior to return? (if yes, please specify what additional defect(s) were observed and where on the device this was observed): no could you please confirm if this was observed before returning to cirl? response was received as follows: ¿i confirm what was initially stated¿.Further clarification was requested as follows: ¿thank you for the information.Could you please go back to the customer to confirm if the issue described as "the needle tip would not go fully back into the sheath" is a concern, as shown in the photo below? additionally, was the needle tip protruding from the sheath observed after removing the needle from the scope or did the customer experience needle retraction issue during the procedure?¿ response was received as follows: ¿yes, they had trouble getting the needle back into the sheath.¿ and ¿needle retraction issue during the procedure.¿ additional file was created to capture the ¿stylet hub broken and separated from device¿.For details of the other investigation please refer to (b)(4).Manufacturing records prior to distribution, all echo-bx-22 devices are subjected to a visual inspection and functional inspection to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2287798.A review of the manufacturing records for echo-bx-22 of lot number c2287798 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and / label: the warning section of the instructions for use, ifu0136, which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive cause could not be determined from the investigation.A possible root cause may be attributed to the needle kink below sheath extender contributing to the needle retraction issue.Additional information indicates that the target site was challenging, and the device was used in a tortuous position.These factors likely increased stress on the needle, resulting in kinking below the sheath extender and procedural difficulties during needle retraction.Biological mater at the distal end of needle observed during lab evaluation could also contribute to needle retraction issue.Confirmation of complaint complaint is confirmed based on visual and/or functional inspection.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the customer: ¿the needle tip would not go fully back into the sheath.¿ confirmed quantity, 01 device was confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined.A possible root cause may be attributed to the needle kink below sheath extender contributing to the needle retraction issue.Additional information indicates that the target site was challenging, and the device was used in a tortuous position.These factors likely increased stress on the needle, resulting in kinking below the sheath extender and procedural difficulties during needle retraction.Biological mater at the distal end of needle observed during lab evaluation could also contribute to needle retraction issue.Complaints of this nature will continue to be monitored for similar events.Complaint is confirmed based on visual and/or functional inspection.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 16 dec 2025.

Brand Name
ECHOTIP CLEARCORE EUS BIOPSY NEEDLE
Common Device Name
FCG BIOPSY NEEDLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23401906
Report Number3001845648-2025-00549
Device Sequence Number9983504
Product Code FCG
UDI-Device Identifier00827002609921
UDI-Public(01)00827002609921(17)280411(10)C2287798
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K230909
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
Report Date (Section F) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG60992
Device Catalogue NumberECHO-BX-22
Device Lot NumberC2287798
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/06/2025
Event Location Hospital
Date Report to Manufacturer10/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown